Alert archive / Minnesota / River Flood Warnings in 2022
River Flood Warning 7, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at May 13, 2022, 10:56 AM CDT for Lyon County, Minnesota. It was in force for 21 days.
The area
The outline as issued.
The facts
- Issued
- May 13, 2022, 10:56 AM CDT (15:56 UTC)
- Expired
- Jun 3, 2022, 10:56 AM CDT
- In force
- 21 days
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lyon County, MN
The radar
The Sioux Falls radar (KFSD), 105 km from the middle of the area, began a volume at 15:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Redwood River at Russell (RUSM5).
- Action stage
- 12 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05314973, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
093
WGUS43 KFSD 131556
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Sioux Falls SD
1056 AM CDT Fri May 13 2022
...The National Weather Service in Sioux Falls SD has issued a Flood
Warning for the following rivers in Minnesota...
Redwood River at Russell affecting Lyon County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued Saturday afternoon at 100 PM CDT.
&&
MNC083-141800-
/O.NEW.KFSD.FL.W.0007.220513T1556Z-000000T0000Z/
/RUSM5.1.ER.220513T0620Z.220513T1430Z.000000T0000Z.NO/
1056 AM CDT Fri May 13 2022
...FLOOD WARNING IN EFFECT FROM THIS MORNING UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Redwood River at Russell.
* WHEN...From this morning until further notice.
* IMPACTS...At 14.0 feet, the right bank overflows flooding some low
lying areas.
* ADDITIONAL DETAILS...
- At 10:30 AM CDT Friday the stage was 14.1 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 10:30 AM CDT Friday was 14.2 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 14.0 feet.
- Flood History...No available flood history.
- http://www.weather.gov/safety/flood
&&
Fld Observed
Location Stg Stg Day/Time
Redwood River
Russell 14.0 14.1 Fri 10 AM CDT
&&
LAT...LON 4440 9590 4438 9587 4437 9590 4433 9590
4430 9594 4424 9600 4426 9604 4434 9596
4438 9594
$$
Chapman1 follow-up statement
271
WGUS83 KFSD 141510
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
1010 AM CDT Sat May 14 2022
...The Flood Warning is cancelled for the following rivers in
Minnesota...
Redwood River at Russell affecting Lyon County.
Redwood River at Marshall affecting Lyon County.
MNC083-141615-
/O.CAN.KFSD.FL.W.0007.000000T0000Z-220514T1510Z/
/RUSM5.1.ER.220513T0620Z.220513T1430Z.220514T0945Z.NO/
1010 AM CDT Sat May 14 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Redwood River at Russell.
* ADDITIONAL DETAILS...
- At 9:30 AM CDT Saturday the stage was 13.9 feet.
- Forecast...No forecast is available for this location.
- http://www.weather.gov/safety/flood
&&
Fld Observed
Location Stg Stg Day/Time
Redwood River
Russell 14.0 13.9 Sat 9 AM CDT
&&
LAT...LON 4440 9590 4438 9587 4437 9590 4433 9590
4430 9594 4424 9600 4426 9604 4434 9596
4438 9594
$$
MNC083-141615-
/O.CAN.KFSD.FL.W.0005.000000T0000Z-220514T1510Z/
/MSHM5.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1010 AM CDT Sat May 14 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Redwood River at Marshall.
* ADDITIONAL DETAILS...
- At 9:00 AM CDT Saturday the stage was 12.7 feet.
- Forecast...The river is expected to rise to a crest of 13.1
feet just after midnight tonight.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (1 PM CDT)
Location Stg Stg Day/Time Sun Mon Tue
Redwood River
Marshall 14.0 12.7 Sat 9 AM CDT 13.1 12.6 11.9
&&
LAT...LON 4453 9577 4452 9559 4449 9559 4449 9574
4443 9579 4438 9587 4440 9590 4446 9581
$$
ChapmanWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at May 13, 6:24 AM CDT, 4 hours 32 minutes earlier.
Area forecast discussion, May 13, 6:24 AM CDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION National Weather Service Sioux Falls SD 624 AM CDT Fri May 13 2022 .SHORT TERM...(Today and Tonight) Issued at 352 AM CDT Fri May 13 2022 Early this morning, surface observations show the passing cold front is now well east into central IA. Behind this, we'll see pleasant conditions much better suited for outdoor activities today with drier, cooler westerly flow. Expect near normal spring temperatures with highs expected to reach the 70s to near 80 degrees. Very dry mid level air entraining in should bring abundant sunshine and diurnal cumulus later this afternoon. Efficient boundary layer mixing means west winds gusting 20-35 mph this afternoon, strongest along the MN Buffalo Ridge and in near/north of the I-90 corridor. Winds will weaken quickly with sunset, giving way to light and variable winds overnight. Light and variable winds prevail overnight as a weak upper disturbance and sfc troughing push in. Quiet weather and mostly clear skies persist into Saturday. .LONG TERM...(Saturday through Thursday) Issued at 352 AM CDT Fri May 13 2022 Saturday looks to be a touch cooler than Friday, but largely similar with dry conditions and near normal temperatures. By Saturday morning, a cold front associated with the main upper trough axis plunges through the Northern and Central Plains, bringing in some mid to high clouds to start the day. Despite early CAA, think sunshine for much of the day combined with mixing should allow for a fairly warm day so brought high temperatures up to CONSAll, with potential for even warmer. Though sfc high pressure builds in quickly after, a very dry atmospheric column will be sufficient to mix down westerly gusts peaking 25-40 mph again. On Saturday night and Sunday, the weather pattern becomes a bit more active as northwesterly flow aloft brings a few weaker disturbances through the Central Plains while the late-week upper low churns over the Canadian Prairie. With Gulf stream heat and moisture holding further south, increased cloudiness is more likely than receiving appreciable precipitation. Model sounding profiles suggest dry low level air will greatly impede amounts reaching the sfc, resulting in occasional light showers or sprinkles. Rainfall amounts should be less than a tenth of an inch, greatest south of the I-90 corridor. The upper level pattern becomes zonal for much of the work week. Temperatures are expected to remain near seasonal and mild for this time of year from Sunday through mid week - daytime highs in the upper 60s to lower 80s and overnight lows in the 40s and 50s. Rain chances increase Monday night through early Wednesday as a weak wave or two tracks through the Central and Southern Plains. The better forcing, instability, and moisture supply look to be well to our south, so am not seeing support for any major impacts regarding heavy rains or severe weather at this time. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 622 AM CDT Fri May 13 2022 VFR conditions will prevail through the period. Southwest winds will turn more westerly later today. Expect gusts of 15-25 kts to develop later this morning, up to 25-35 kts this afternoon. Winds will become light and variable around sunset. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM...BP LONG TERM...BP AVIATION...BP
Hazardous weather outlook, May 13, 4:07 AM CDT, 6 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 407 AM CDT Fri May 13 2022 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-141200- Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory- Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson-McCook- Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme-Yankton- Union- 407 AM CDT Fri May 13 2022 This Hazardous Weather Outlook is for northwest Iowa, west central Iowa, southwest Minnesota, northeast Nebraska, central South Dakota, east central South Dakota, south central South Dakota and southeast South Dakota. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, May 13, 9:54 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
954 AM CDT FRI MAY 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM TSTM WND GST 5 SSE CENTERVILLE 43.05N 96.90W
05/12/2022 M61 MPH CLAY SD MESONET
DELAYED REPORT. MESONET STATION BFMS2
BERESFORD 7 WSW (SDSU MESONET).
&&
ATLocal storm report, May 13, 10:35 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1035 AM CDT FRI MAY 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND GST 3 NE SIBLEY 43.43N 95.71W
05/12/2022 M82 MPH OSCEOLA IA MESONET
DELAYED REPORT. IOWA RWIS STATION RSYI4.
&&
ATLocal storm report, May 13, 10:49 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1049 AM CDT FRI MAY 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND GST 1 SW MOVILLE 42.48N 96.08W
05/12/2022 M58 MPH WOODBURY IA MESONET
DELAYED REPORT. IOWA RWIS STATION RSCI4.
&&
ATLocal storm report, May 13, 10:55 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1055 AM CDT FRI MAY 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND GST 1 WSW MAGNOLIA 43.64N 96.09W
05/12/2022 M70 MPH ROCK MN MESONET
DELAYED REPORT. MN RWIS SITE 950147.
&&
ATThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 7:46 PM CDT | Severe Thunderstorm Warning | FSD | Nobles, Pipestone, Rock | 44 min |
| May 12, 8:13 PM CDT | Severe Thunderstorm Warning | FSD | Cottonwood, Jackson, Murray, Nobles, Pipestone, Rock | 47 min |
| May 12, 8:28 PM CDT | Severe Thunderstorm Warning | FSD | Jackson | 47 min |
| May 12, 8:38 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Lyon, Murray, Pipestone | 52 min |
| May 12, 8:49 PM CDT | Severe Thunderstorm Warning | FSD | Cottonwood, Jackson, Murray | 41 min |
Nearby
River Flood Warnings in Minnesota, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.